|Sažetak rada (engleski)|| |
The rates of sexual dysfunctions among patients with
PTSD are much higher than in the general population.
An increasing body of scientific research has confirmed
clinically relevant sexual problems (Letourneau et al.
1997, Kotler et al. 2000, Hossain et al. 2013, Yehuda et
al. 2015, Tran et al. 2015), among which erectile dysfunction
(ED) and premature ejaculation (PE) were the
most frequent (Letourneau et al. 1997). It is important to
underline that patients, particularly military veterans
with PTSD, have an increased risk of sexual dysfunction
independent of the use of psychiatric medications
(Benjamin et al. 2014).
Considering the utilization of pharmacotherapy, data
indicate that over 80% of the veterans treated for PTSD
in the USA have been receiving at least one of the
psychotropic medications (Bernardy et al. 2012). A drug
utilization study conducted in Croatia revealed that the
annual frequency of drug use among pharmacologically
treated PTSD patients was the highest for anxiolytics
(75.83% patients), antidepressants (61.36%), hypnotics
(35.68%) and antipsychotics (30.21%) in 2012 (LeticaCrepulja
et al. 2015). In this context, it is very important
to highlight that a variety of psychotropic medications
recommended for the treatment of PTSD can induce
sexual function disorders (Clayton & Shen 1998, Labbate
2008). Most practice guidelines for the treatment of
PTSD highlight antidepressants as the first-line pharmacotherapeutic
agents, particularly selective serotonin
reuptake inhibitors (SSRIs) (Ballenger et al. 2000,
American Psychiatric Association 2004, National Institute
for Clinical Excellence (NICE) 2005, Baldwin et al.
2005, Forbes et al. 2007) and serotonin-norepinephrine
reuptake inhibitors (SNRIs) (Bandelow et al. 2008,
Benedek et al. 2009, Stein et al. 2009, Department of
Veterans Affairs 2010, World Health Organization
2013, Baldwin et al. 2014). Since the introduction of
these medications, increasing attention has been given
to the side effects, such as sexual dysfunction (Labbate
2008, Corona et al. 2009, Serretti & Chiesa 2011).
SSRIs can negatively affect all domains of sexuality
(desire-arousal-orgasm-resolution) (Corona et al. 2009).
A study of sexual functioning in war veterans with posttraumatic
stress disorder conducted in Croatia showed
that these patients had less sexual activity, hypoactive
sexual desire and more frequent ED compared with
healthy volunteers. These problems might be associated
with the antidepressant therapy (Antičević & Britvić
2008). Another Croatian study revealed that the population
exposed to traumatic event(s) had the same level
of sexual functioning (or the same incidence of sexual
dysfunction) regardless of the absence or presence of
PTSD symptoms and their severity (Arbanas 2010).
The aim of this report was to present a patient with
PTSD and comorbid sexual dysfunctions.